MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1460
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01113.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coils and pod14s.During the procedure, the pusher assembly of a ruby coil became kinked while being removed from the packaging hoop.The damage to the ruby coil occurred prior to use and, therefore, it was not used in the procedure.The physician then felt resistance while advancing the pod14 into the lantern delivery microcatheter (lantern) and, consequently, the pod14 unintentionally detached.The physician was able to pull out the pod14, and the procedure was then completed using a pod12 and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8674899
Report Number3005168196-2019-01112
Device Sequence Number2220700
Product Code HCG
UDI-Device Identifier00814548019116
UDI-Public00814548019116
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Catalogue NumberRBY2C1460
Device Lot NumberF84354
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005